Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 78, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 3:20 PM CDT for Calhoun County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 30, 2004, 4:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2986 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 302021 FFWCRP TXC057-302145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CALHOUN COUNTY IN TEXAS * UNTIL 445 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM PORT LAVACA TO POINT COMFORT. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THIS AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN POSSIBLE. * SOME LOCATIONS AFFECTED INCLUDE... POINT COMFORT... PORT LAVACA... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2861 9671 2850 9660 2860 9627 2885 9639 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:40 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 9:40 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 AM CDT WED JUN 30 2004 .UPDATE...CRP 12Z SOUNDING INDICATED A MOIST AND UNSTABLE AIRMASS WITH PWATS NEAR 2 INCHES. WV SATELLITE IMAGERY DEPICTS ANOTHER S/WV W OF THE REGION THAT AM EXPECTING TO AFFECT THE CWA TODAY. BROAD DIFFLUENCE ALOFT CONTINUES WITH A SHEAR AXIS TO THE W. RADAR CURRENTLY SHOWING VERY WEAK ECHOES FILLING IN ACROSS MUCH OF THE CWA. THE ENVIRONMENT HAS BEEN WORKED OVER SINCE YESTERDAY AND A LOW CLOUD DECK IS IN PLACE BOTH OF WHICH MAY HINDER SIGNIFICANT TSRA DEVELOPMENT. HOWEVER...GIVEN THE MOISTURE...INSTABILITY AND APPROACHING DISTURBANCE...ONCE BREAKS IN THE CLOUD COVER BEGIN TO TAKE PLACE...FEEL ACTIVITY WILL INCREASE. THUS WILL CONTINUE WITH FLOOD WATCH FOR TODAY. THINK MAIN FOCUS WILL SHIFT TOWARD THE VICTORIA CROSSROADS BY THIS AFTERNOON AS THE TROF AXIS SHIFTS NE. ONCE THE AXIS SHIFTS TO THE NE OF THE REGION THROUGH TONIGHT...A DRIER AIRMASS WILL FILTER INTO S TX. && .PREVIOUS DISCUSSION... .SHORT-TERM (TODAY AND TONIGHT)...THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PARTS OF THE RIO GRANDE PLAINS HAVE FINALLY WEAKENED. RAINFALL RATES OF 4 TO 5 INCHES PER HOUR WERE ESTIMATED BY THE 88D...WITH 3 HOUR ESTIMATES OF 6 TO 8 INCHES. STILL MONITORING THE RESIDUAL TSRA EXTENDING ALONG THE HIGHWAY 59 CORRIDOR FROM FREER...TO GEORGE WEST...TO GOLIAD. EXPECT TO SEE MODERATE TO OCCASIONALLY HEAVY TSRA THIS MORNING FROM LOCALIZED CONVERGENCE OVER THE EASTERN THIRD OF THE AREA. COULD SEE BRIEF HEAVY RAINFALL BUT NOTHING TOO SIGNIFICANT FOR THE REMAINDER OF THE NIGHT. FLASH FLOOD WATCH WILL REMAIN INTACT TODAY ACROSS THE ENTIRE CWA AS A VERY MOIST AIRMASS AND GOOD UPPER-LEVEL DYNAMICS COME TOGETHER ONCE AGAIN. PWAT VALUES ARE AROUND 2 INCHES AT THIS TIME...AND WILL REMAIN HIGH THROUGHOUT THE DAY AS THE H5 RIDGE CONTINUES TO BUILD IN FROM THE EAST. WITH NO CAP TO SPEAK OF AND CONDITIONALLY UNSTABLE LAPSE RATES ACROSS THE AREA...SHOULD SEE FAIRLY GOOD COVERAGE OF TSRA TODAY. SCATTERED MORNING TRSA SHOULD GIVE WAY TO MORE WIDESPREAD CONVECTION THIS AFTERNOON. DIFFERENTIAL HEATING SHOULD ALLOW A WEAK SEA-BREEZE TO FORM TODAY...BUT IT DOES NOT LOOK LIKE IT WILL PROPAGATE TOO FAR INLAND. CONVERGENCE ALONG THE SEA-BREEZE FRONT WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL TODAY. BULK OF THE ACTIVITY TONIGHT SHOULD BE CONFINED TO THE VICTORIA CROSSROADS AREA. DRIER AIR SHOULD BEGIN TO REPLACE THE HIGHER PWAT VALUES ELSEWHERE AS THE RIDGE SETTLES IN OVER THE AREA. && .LONG-TERM (THURSDAY THROUGH TUESDAY)...STILL LOOKS LIKE CONDITIONS FAVORABLE FOR DRYING TREND GOING INTO THE WEEKEND. ON THU AND FRI UPR LVL RDG WILL BUILD OUT OF NORTHERN MEXICO THROUGH WEST TEXAS AND INTO THE ROCKIES AS SHORTWAVE TROF LIFTS NORTHEAST THRU THE PLAINS AND TOWARDS THE MISS RIVER VALLEY. WEST THEN NORTHWEST FLOW ALOFT WILL DEVELOP ACROSS SOUTH TEXAS WITH WEAK SOUTHERLY FLOW AT SFC. COLUMN DRIES WITH PWS FALLING BELOW 1.5. ONLY ISOL POPS FORECASTED ON THU AND WILL COMPLETELY REMOVE MENTION OF RAIN IN ZONES FOR FRI. RIDGE BUILDS FURTHER INTO TEXAS ON SAT...WITH WARMEST DAY OFF THE WEEKEND EXPECTED. SUBSIDENT CONDITIONS WILL PROMOTE MOSTLY CLEAR NIGHTS AND MOSTLY SUNNY DAYS FOR FRI AND SAT. RIDGE BEGINS TO SLOWLY BREAK DOWN LATE SUNDAY THROUGH TUESDAY AS S/W ENERGY MOVES THRU ROCKIES AND INTO PLAINS. SHOULD SEE AN INCREASE IN WINDS SUNDAY AND ESPECIALLY INTO MONDAY ALONG WITH LLVL MOISTURE...BUT MAINLY PRECIP FREE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 76 92 75 93 / 50 30 10 00 00 VICTORIA 88 74 92 74 93 / 70 40 20 10 05 LAREDO 96 78 100 77 102 / 50 20 10 00 00 ALICE 92 74 95 75 97 / 60 30 10 00 05 ROCKPORT 88 77 89 78 91 / 50 30 20 00 05 COTULLA 92 74 97 74 99 / 50 20 10 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH TEXAS THRU 400 PM CDT WED. && UPDATE 81 PREVIOUS DISCUSSION 94...SHORT-TERM 76...LONG-TERM
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT WED JUN 30 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ/JR
In the hours before
Special weather statement, Jun 30, 11:17 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1117 AM CDT WED JUN 30 2004 TXZ246-301715- REFUGIO- 1117 AM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS REFUGIO COUNTY THROUGH 1215 PM CDT... AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL REFUGIO COUNTY...OR ABOUT 10 MILES EAST OF WOODSBORO...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT THE RURAL AREAS OF CENTRAL REFUGIO COUNTY. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 30 TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Jun 30, 12:11 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1211 PM CDT WED JUN 30 2004 TXZ244-246-301815- REFUGIO-SAN PATRICIO- 1211 PM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS REFUGIO AND SAN PATRICIO COUNTIES THROUGH 115 PM CDT... AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH SAN PATRICIO COUNTY...OR ABOUT 9 MILES NORTH OF TAFT...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT THE RURAL AREAS OF NORTH CENTRAL SAN PATRICIO...AND SOUTHWESTERN REFUGIO COUNTY. THIS STORM WILL AFFECT AREAS NORTH OF SINTON TO WOODSBORO THROUGH 1 PM CDT. THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL WINDS GUSTING UP TO 40 MPH HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. TE
Special weather statement, Jun 30, 2:09 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 209 PM CDT WED JUN 30 2004 TXZ243-302015- NUECES- 209 PM CDT WED JUN 30 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY THROUGH 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTH OF ROBSTOWN TO 12 MILES SOUTHWEST OF CORPUS CHRISTI...OR FROM 7 MILES SOUTHWEST OF EDROY TO 8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND CORPUS CHRISTI AND AREAS AROUND THESE COMMUNITIES. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FAVORABLE FOR FUNNEL CLOUDS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Jun 30, 2:12 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 209 PM CDT WED JUN 30 20043 0TXZ243-302015- NUECES-N E0E -M CDT WED JUN 30 2004 2 0.A LINE OF STRONG THUNDERSTOUMD RITL CONTINUE ACROSS NUECES COUNTY THROUGH 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORNSEFROM NORTH OF ROBSTOWN TOS1O NITES SOUTHWEST OF CORPUSFCCRRSUI...OR FROM 7 MILES SOUTHEE TOOT EDROY TO 8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND CORPUS CCRRSUI AND AREAS AROUND THESE COTMENETIES. THIS LINE OF STRENO HUNDERSTORMS IS CAPABLE OA ARLD CING SMALL HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FANO ABLE FOR FUNNEL CLOUDS.L SO SHOULD BE PREPARED TO SEEK SOESTER IN THE UNLIKELY EVENTLA V NUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNING .A.NHECK OUT OUR WEBSITE AT STTP //WWW.SRH.NOAA.GOV/CRP VC$P TE
Special weather statement, Jun 30, 2:24 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 224 PM CDT WED JUN 30 2004 TXZ244-302030- SAN PATRICIO- 224 PM CDT WED JUN 30 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SAN PATRICIO COUNTY THROUGH 330 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES WEST OF SINTON TO 21 MILES SOUTH OF SINTON...OR NEAR CORPUS CHRISTI...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ODEM...SINTON...TAFT SOUTHWEST AND TAFT. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 30 TO 40 MPH...FREQUENT LIGHTNING WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS THROUGH THE AFTERNOON HOURS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Jun 30, 2:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 PM CDT WED JUN 30 2004 TXZ231>234-244>247-302100- ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA- 258 PM CDT WED JUN 30 2004 SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:46 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| Jun 29, 11:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 1:30 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 12:17 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 30, 4:38 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| Jun 30, 5:44 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.